MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED

SMITH & NEPHEW, INC. JRNY UNI TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED
Model Number 71441353
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, the plastic piece on end of a jrny uni tibial impactor is cracked.As this was noticed upon inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection of the returned device confirmed the stated failure mode.The plastic piece on the end of the jrny uni tibial impactor is cracked rendering the device inoperative.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incidents.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY UNI TIBIAL IMPACTOR
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12598330
Report Number1020279-2021-07478
Device Sequence Number4523083
Product Code HSX
UDI-Device Identifier03596010588050
UDI-Public03596010588050
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441353
Device Catalogue Number71441353
Device Lot Number08FM18582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1